MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, when the ultrathane mac-loc locking loop multipurpose drainage catheter was removed from the packaging, the flexible stiffener could not be removed from the product.A competitor's catheter was opened and used to complete the procedure, with no patient adverse events reported.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of dimensional verification, complaint history, device history record, drawing, ifu, manufacturing instructions, and quality control data was conducted during the investigation.Six unopened, unused devices from the different lot were returned for evaluation.Actual complaint device was not returned for the investigation.The outer diameter of the flexible stiffener and the inner diameter of the catheter measured within specification for all six devices.The flexible stiffener was inserted into the catheter for all six devices.Mild resistance was felt during insertion and removal; however, none of the flexible stiffeners got lodged in the catheter.The one device that the customer claimed had failed was not returned and was from a different lot.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Since none of the devices measured out of specification, the failure mode was deemed inconclusive.The exact root cause can not be determined at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6993199
Report Number1820334-2017-03728
Device Sequence Number11225253
Product Code GBO
UDI-Device Identifier00827002096417
UDI-Public(01)00827002096417(17)200411(10)7820223
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-60-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1